MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Halo (2227)
Date of Event 11/08/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an intraocular lens (iol) was explanted from the patient's right eye due to glare and halo.There was no incision enlargement, no vitrectomy, no sutures done.It was replaced with a dib00, tecnis simplicity eyhance lens (22.5d).No patient post-op injury.Patient doing better post-explant, has noticed less glare and halos since iol exchange.No other information was provided.
 
Additional Manufacturer Narrative
Section a4 (patient weight), a5 (ethnicity): unknown/ not provided.Asku.Section h3-other (81): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.An attempt has been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Section d9.Device available for evaluation? yes.Returned to manufacturer on: may 2, 2023.Section h3.Device evaluated manufacturer? yes.Device evaluation: visual inspection of the lens revealed that it was received cut in half and with a damaged haptic.The lens was cleaned and, no issues that could cause or contribute to the complaint issue could be identified.Based on the return condition of the lens, no further product evaluation could be performed.The complaint issues were not confirmed.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.As per complaint investigation results, the product was released within specifications.A relationship between the device and the reported incident could not be determined.Conclusion: as a result of the investigation there is no indication of a product deficiency or product malfunction.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: upon further review it was noted that patient weight (77 kg.) and ethnicity (not hispanic/latino) were provided in a sister reported file but were not reported in the initial report submitted in this event.This supplemental follow-up is being submitted to update report that was submitted initially.Fields below updated: section a4: patient weight: 77 kg.Section a5 (ethnicity): not hispanic/latino.Please note that the information reported in sections d2 (common device name), h.6 (health effect -clinical code and medical device problem code) and section g.1 (manufacturer contact e-mail) is information that remain unchanged from the initial emdr report.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16873664
Report Number3012236936-2023-00961
Device Sequence Number5822867
Product Code POE
UDI-Device Identifier05050474579149
UDI-Public(01)05050474579149(17)230926
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/26/2023
Device Model NumberZXR00
Device Catalogue NumberZXR00U0225
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2023
Supplement Date Received by Manufacturer05/10/2023
05/24/2023
Initial Report FDA Received Date05/04/2023
Supplement Report FDA Received Date05/12/2023
06/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight77 KG
Patient EthnicityNon Hispanic
Patient RaceWhite